Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 3, 2006, 6:54 PM MDT for Duchesne County, Utah. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 6:54 PM MDT (00:54 UTC)
- Expired
- May 3, 2006, 7:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 217 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 040056 SVRSLC UTC013-040145- /O.NEW.KSLC.SV.W.0002.060504T0054Z-060504T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 654 PM MDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DUCHESNE COUNTY IN UTAH * UNTIL 745 PM MDT * AT 654 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BRIDGELAND...OR ABOUT 7 MILES EAST OF DUCHESNE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARCADIA BY 700 PM MDT UPALCO BY 705 PM MDT BLUEBELL BY 720 PM MDT NEOLA BY 745 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4018 11040 4008 11021 4036 10996 4050 11009 $$ TARDY
2 follow-up statements
000 WWUS55 KSLC 040125 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 722 PM MDT WED MAY 3 2006 UTC013-040145- /O.CON.KSLC.SV.W.0002.000000T0000Z-060504T0145Z/ DUCHESNE UT- 722 PM MDT WED MAY 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST CENTRAL DUCHESNE COUNTY... AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DEPICTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ARCADIA...OR ABOUT 10 MILES SOUTHWEST OF ROOSEVELT...MOVING NORTHEAST AT 15 MPH. NEAR 650 PM THIS THUNDERSTORM PRODUCED HALF TO ONE INCH SIZE DIAMETER. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF BLUEBELL BY 730 PM MDT LAT...LON 4018 11040 4008 11021 4036 10996 4050 11009 $$ TARDY
000 WWUS55 KSLC 040145 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 743 PM MDT WED MAY 3 2006 UTC013-040153- /O.EXP.KSLC.SV.W.0002.000000T0000Z-060504T0145Z/ DUCHESNE UT- 743 PM MDT WED MAY 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUCHESNE COUNTY EXPIRES AT 745 PM MDT... THE SEVERE THUNDERSTORM WAS NORTHEAST OF NEOLA AT 745 PM AND HAS WEAKENED. EARLIER THIS THUNDERSTORM PRODUCED HALF TO ONE INCH SIZE DIAMETER HAIL IN DUCHESNE. LAT...LON 4018 11040 4008 11021 4036 10996 4050 11009 $$ TARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:50 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 3, 3:50 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT WED MAY 3 2006 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL CONTINUE TO DEVELOP OVER THE WESTERN GREAT BASIN TONIGHT THROUGH FRIDAY BEFORE EXITING TO THE EAST BY SATURDAY. && .DISCUSSION...GFS MODEL DOING A GOOD JOB ON INDICATING WHERE CONVECTION WOULD DEVELOP THIS AFTERNOON. BOTH AREAS...ONE OVER NORTHEAST UTAH AND ANOTHER DEVELOPING OVER EAST CENTRAL NEVADA... ARE ASSOCIATED WITH ENTRANCE REGIONS OF SEPARATE JETS AND IN COMBINATION WITH CONVERGENCE AT 700MB. THE FORECAST IS FOR THE AREA OVER NORTHEAST UTAH TO FADE OUT EARLY THIS EVENING WHILE THE NEVADA WILL SLIDE NORTHEAST INTO NORTHERN UTAH. WATER VAPOR IMAGERY IS SUPPORTING THIS. THEREFORE HAVE BUMPED POPS A TAD ACROSS THIS PORTION OF UTAH FOR TONIGHT. THE SOUTHERN AREAS HAVE BOTH LESS DYNAMICS AND MOISTURE TO HAVE MUCH OF A THREAT TONIGHT INTO THURSDAY SO HAVE TWEAKED POPS DOWN A LITTLE THERE. THE BEST CHANCE FOR THE SOUTHERN HALF OF THE AREA TO GET SOME CONVECTIVE ACTIVITY WILL BE FRIDAY AS THE TROUGH AXIS AND THE ASSOCIATED COOLER 500 MB TEMPS COME ACROSS. THE PWS COME UP AS WELL AND LIFTED INDICES WILL BE AROUND ZERO. FRIDAY COULD ACTUALLY BE A WET DAY OVER PORTIONS OF THE WASATCH FRONT AND INTO THE WEST DESERT DUE TO THE 700 MB CIRCULATION FORECAST BY THE GFS. HOWEVER...DUE TO THE VARIABILITY OF FORECAST LOCATIONS OF THE WHERE THIS 700 MB CIRCULATION WILL BE HAVE JUST BUMPED POPS TO HIGH CHANCE. HOWEVER...IF THE PARALLEL NAM IS CORRECT THERE WILL NOT BE ANY CIRCULATION BUT INSTEAD A TROUGH AXIS THAT WOULD BE THROUGH THE NORTH AND INTO CENTRAL UTAH BY 9AM FRIDAY. THIS WOULD DEFINITELY CHANGE THE PROSPECT OF SHOWERS LASTING INTO THE AFTERNOON. TEMPERATURES WILL BE NEAR AVERAGE OR SLIGHTLY BELOW ACROSS THE REGION THROUGH FRIDAY BUT THEN REBOUND TO NORMAL OR SLIGHTLY ABOVE SUNDAY AND MONDAY AS A WEAK RIDGE SETTLES IN ACROSS THE REGION. DURING THIS BUILDING OF THE RIDGE A WEAK SYSTEM WILL MIGRATE ACROSS THE NORTH SATURDAY NIGHT BUT NOT EXPECTED TO PRODUCE ANY WEATHER. THE LONG RANGE MODELS HAVE ALL BACKED OFF ON THE STRONG TROUGH FOR MIDDLE OF NEXT WEEK. THE GFS HAS COMPLETELY WENT AWAY FROM THE TROUGH IDEA WHILE THE EC IS WEAKER BUT STILL HOLDS ONTO A WEAKER TROUGH SCENARIO BUT RATHER THAN MOVING INTO FROM THE WEST IT WILL DROP DOWN FROM THE NORTH. THE CANADIAN IS SOMEWHAT IN BETWEEN THE TWO. DUE TO THIS UNCERTAINTY HAVE MADE ONLY MINOR TWEAKS FOR DAYS 6 AND 7. && .AVIATION...CEILINGS REMAINING ABOVE 7000 FEET WITH ISOLATED RAIN SHOWERS WILL PERSIST THROUGH THE EVENING AT KSLC. THERE IS 40 PERCENT CHANCE THAT CEILINGS COULD DROP BELOW 7000 FEET BETWEEN 02Z AND 08Z TONIGHT...AS STRONGER SHOWERS THAT ARE DEVELOPING OUT IN EASTERN CENTRAL NEVADA THIS AFTERNOON MOVE INTO NORTHERN UTAH TONIGHT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...HALL
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.